MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM MULTIAXIAL CROSSLINK 43MM 54MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-FRANCE XIA 3 TITANIUM MULTIAXIAL CROSSLINK 43MM 54MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48236043
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the center screw of the crosslink broke when the surgeon fasten it.
 
Additional Manufacturer Narrative
Visual inspection showed the crosslink set screw fractured.The visual inspection of the device suggest that there was over tightening, this could result in additional stress on the implant lead to ductile over load fracture of the implant.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The plausible root cause of the event is determined to be over torqeuing of the set screw leading to fracture.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM MULTIAXIAL CROSSLINK 43MM 54MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6954347
Report Number0009617544-2017-00375
Device Sequence Number10933413
Product Code MNH
UDI-Device Identifier04546540560872
UDI-Public(01)04546540560872
Combination Product (Y/N)N
PMA/510(K) Number
K071373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48236043
Device Catalogue Number48236043
Device Lot Number161632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR